Alert archive / Virginia / Tornado Warnings in 2017
Tornado Warning 15, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 22, 2017, 4:37 PM EDT for Brunswick County, Greensville County, City of Emporia, Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2017, 4:37 PM EDT (20:37 UTC)
- Expired
- Apr 22, 2017, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Brunswick County, VA, City of Emporia, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 70 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 4:50 PM EDT | TSTM WND DMG | 1 Ese Pleasant Shade, VA | TREES DOWN ALONG HIGHWAY 58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:17 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
675
WFUS51 KAKQ 222037
TORAKQ
VAC025-081-595-222100-
/O.NEW.KAKQ.TO.W.0015.170422T2037Z-170422T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
437 PM EDT SAT APR 22 2017
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Central Greensville County in southeastern Virginia...
The City of Emporia in southeastern Virginia...
Southeastern Brunswick County in south central Virginia...
* Until 500 PM EDT
* At 436 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lawrenceville, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Emporia, Purdy and Radium around 500 PM EDT.
Other locations impacted by this tornadic thunderstorm include Ante,
Brink, Bufford Crossroads, Lanes Corner, Pleasant Shade, Fields
Crossroads, White Plains, Emporia Reservoir, Cowie Corner and
Callaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3663 7792 3681 7791 3684 7751 3670 7749
3661 7754
TIME...MOT...LOC 2036Z 265DEG 26KT 3672 7784
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BUTNER1 follow-up statement
878
WWUS51 KAKQ 222048
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
448 PM EDT SAT APR 22 2017
VAC025-081-595-222100-
/O.CON.KAKQ.TO.W.0015.000000T0000Z-170422T2100Z/
Greensville VA-City of Emporia VA-Brunswick VA-
448 PM EDT SAT APR 22 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL
GREENSVILLE AND SOUTHEASTERN BRUNSWICK COUNTIES AND THE CITY OF
EMPORIA...
At 448 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Radium, or 7 miles east of Lawrenceville, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Emporia, Purdy and Radium around 500 PM EDT.
Other locations impacted by this tornadic thunderstorm include Ante,
Brink, Callaville, Bufford Crossroads, Edgerton, Lanes Corner,
Pleasant Shade, Fields Crossroads, Durand and Emporia Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3663 7784 3682 7784 3684 7751 3670 7749
3661 7754
TIME...MOT...LOC 2048Z 265DEG 26KT 3673 7773
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ButnerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:21 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 22, 4:21 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
421 PM EDT Sat Apr 22 2017
.SYNOPSIS...
A frontal boundary becomes nearly stationary across the Carolinas
tonight and Sunday. Low pressure will slowly track along the
southeast coast Sunday and Monday, then linger off the Mid Atlantic
coast through mid week. This system will bring periods of moderate
to heavy rainfall to the region.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FYI...Results from the storm survey in the Colonial Beach area
shows mainly straight line wind damage. Official statement to be
issued later today.
Latest MSAS has cold front draped across southern most Va zones
and is progged to slowly sag south into NC this evening before
stalling there overnight. Threat for strong to severe storms
will be along and south of this boundary into the evening mainly
west of I95. SVR WW Box 157 through 01Z. Fairly stable north of
it as high pressure to the NW prodives an in-situ wedge scenario
as rain continues to move in from the west. A decent feed of
moisture results in likely to cat pops this evening (locally
heavy downpours) then trailing off after midnight as the the
wave moves east. Overcast with areas of rain, drizzle and fog
overnight. Much cooler as the high to the NW provides the CAA.
Lows 45-50 NW, 50-55 SE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
A cloudy and wet period ahead with periods of mdt to hvy rainfall.
QPF btwn 1.5 to 3.5 inches (highest across the Piedmont).
Models in general agreement that a cut-off upr level low tracks SE
across the lwr Mid Atlantic region tonight and Sunday. System then
takes on a neg tilt that spawns a coastal low off the se coast
Monday. This system get cut off from the main upr lvl flow which
allows it to spin over the warm Gulf Stream waters Monday and
Tuesday before slowly lifting NE Wednesday. Upshot will be for
mainly cloudy skies with periods of mdt to lclly hvy rainfall
through the period as copious amounts of deep Atlantic moisture gets
entrained and rotates around the system. Thus, confidence high
enough to go with likely to categorical pops each period. First shot
of mdt to hvy rainfall will be Sunday, second one Sunday night and
Monday and possible a third one Monday night. NAM more agressive
than GFS with thunder chcs as the NAM actually brings the system
inland thus allowing a warm sector to develop along the sern coastal
areas. GFS keeps the system offshore. Thus, kept high pops but low
chc thunder given the model differences.
Highs Sun in the mid 50s to lwr 60s. Lows Sun nite in the upr 40s-
mid 50s. Highs Mon in the mid 50s-mid 60s except 65-70 sern coastal
areas. Lows Mon nite in the upr 40s-lwr 60s. Highs Tue in the lwr
60s-lwr 70s.
Hydro wise, no flood headlines anticipated attm with numerous breaks
in between bouts of rain expected. Do expect some healthy rises in
local river by early next week, especially if the heavy rainfall
falls over the headwaters. Given the forecasted QPF and after coord
with the RFC, expect minor flooding at Lawrenceville on the Meherrin
River by Tue. Again, this based on QPF so plenty of time to adjust
if needed.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Long term period will feature a trend towards drier and warmer
conditions. For Tue night, mid-level cutoff low and associated
sfc low start to progress offshore, with some pcpn psbl on the
backside of the systm. PoPs range from 20-40%. Warming trend
then commences for Wed as deep SWly flow develops across the
eastern seaboard, lasting through the end of the week with temps
in the 70s Wed reaching the 80s most areas Thu and Fri.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
As of 18Z...A nearly stationary front is draped across southern
portions of the forecast area. This front should continue to slowly
drift south through the afternoon and evening hours. IFR ceilings,
currently impacting SBY/RIC/PHF, will continue to expand to the
south behind the boundary. Widespread IFR ceilings are expected
tonight and into tomorrow morning as the front moves south of the
region. Rain shower coverage is also expected to increase through
the afternoon and evening hours for much of the area with MVFR
visbilities possible in the heaviest showers. Winds turn to the NE
and will be gusty at times behind the front, occasionally gusting in
excess of 20 knots near coastal sites.
Outlook: Lower pressure will linger off the Carolina coast through
early next week. Unsettled conditions, widespread moderate to heavy
precipitation, and degraded aviation conditions are expected Sunday
through Tuesday. Drier conditions are expected on Wednesday and
Thursday.
&&
.MARINE...
Surface analysis and radar imagery depict the cold front south of
the Chesapeake Bay and approaching the VA/NC border at 330 PM EDT.
The front will continue moving to south of the waters this evening.
Winds north of the boundary were from the north and northeast.
Low pressure over the Tennessee Valley will slide eastward into the
Carolinas Sunday and deepen off the Carolina coast Sunday night and
Monday. Northeast winds will increase with seas increasing through
Monday.
SCA is in effect for the Chesapeake Bay and Currituck Sound and the
coastal waters south of Parramore Island. The SCA expands into the
Lower James River and the coastal waters north of Parramore Island
at 10Z (6 AM EDT). The SCA expires late Sunday morning north of New
Point Comfort.
Low pressure lingers off the coast through Tuesday. Current
headlines run through Sunday night most of the area and especially
the coastal waters but will likely be needed into Tuesday or
Wednesday. Winds will generally run 20 to 25 knots with seas
building to at least 6 to 8 feet due to prolonged northeast
flow.
&&
.TIDES/COASTAL FLOODING...
An extended period of onshore flow will result in increasing
tidal departures thru mid week. Tidal departures will reach +1
to 1.5 feet through Sunday night along the Atlantic coast and in
the lower Chesapeake Bay and James River. Northeast flow
increases Monday, with tidal departures of 1.5 to 2 feet. Minor
flooding is expected Monday night thru Tuesday during high tide.
Flow becomes offshore Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ632-634-654-
656-658.
Small Craft Advisory until 10 PM EDT Sunday for ANZ633.
Small Craft Advisory until 10 AM EDT Sunday for ANZ630-631.
Small Craft Advisory from 6 AM Sunday to 6 AM EDT Monday for
ANZ638-650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...AJB
MARINE...MAS/LSA
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 22, 3:34 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 334 PM EDT Sat Apr 22 2017 MDZ021>025-VAZ048-061-062-064-068-069-075>078-081>086-089-090-093- 099-100-509>525-231945- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Prince George-Charles City- New Kent-Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight- Accomack-Northampton-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 334 PM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Moderate to locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the mid-south toward the Carolinas. This will result in periods of moderate to locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013>017-030>032-102-VAZ095>098-231945- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach- 334 PM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will be possible this evening along a southward moving cold front. Strong wind gusts and hail are possible across northeast North Carolina. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary just south of the outlook area across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the Mid-South toward the Carolinas. This will result in periods of locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ060-065>067-079-080-087-088-092-231945- Northampton-Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick- Dinwiddie-Greensville-Sussex-Southampton- 334 PM EDT Sat Apr 22 2017 ...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the Mid-South toward the Carolinas. This will result in periods of locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is now active.
In the hours before
Special weather statement, Apr 22, 2:23 PM EDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Wakefield VA 223 PM EDT SAT APR 22 2017 VAZ080-081-088-221900- Prince George-Dinwiddie-Sussex- 223 PM EDT SAT APR 22 2017 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN PRINCE GEORGE...NORTH CENTRAL SUSSEX AND NORTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF PETERSBURG... At 222 PM EDT, a thunderstorm with heavy rain was located over Dinwiddie, moving east at 25 to 30 mph. Wind gusts up to 30 mph are possible with this thunderstorm. Rainfall amounts of up to 1 inch are possible with this shower. Locations impacted include... Petersburg, Dinwiddie, Disputanta, Fort Lee, Prince George, Carson, Newville, Burgess, Addison, Reams, Petersburg National Battlefield, New Bohemia, Center Star, Church Road, Petersburg Airport, Five Forks, Richard Bland College, Templeton, Prince George Golf and Butterworth. Motorists should use extra caution in the vicinity of this shower. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads...and possible minor flooding of ditches and poor drainage areas. LAT...LON 3699 7763 3717 7766 3727 7719 3700 7715 TIME...MOT...LOC 1822Z 262DEG 25KT 3710 7755 44
Special weather statement, Apr 22, 2:47 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
247 PM EDT SAT APR 22 2017
VAZ065-221930-
Mecklenburg-
247 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MECKLENBURG COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Hitesburg, or
near South Boston, moving northeast at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Chase City, Clarksville, Boydton, Buffalo Springs, Fairview, Rogers
Corner, Spanish Grove, Buffalo Junction, Finchley, Finneywood,
Skipwith and John H Kerr Reservoir.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3658 7873 3658 7872 3664 7871 3667 7870
3668 7870 3668 7869 3669 7865 3664 7858
3664 7856 3670 7865 3689 7849 3661 7831
3655 7874
TIME...MOT...LOC 1847Z 241DEG 29KT 3665 7881
ButnerSpecial weather statement, Apr 22, 3:21 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
321 PM EDT SAT APR 22 2017
NCZ012-221945-
Northampton-
321 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NORTHAMPTON
COUNTY...
At 320 PM EDT, a strong thunderstorm was located over Garysburg,
moving northeast at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Garysburg, Gaston, Seaboard, Weldon, Jackson, Mud Castle, Pleasant
Grove, Pleasant Hill, Margarettsville, Gumberry and Galatia.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3636 7758 3638 7755 3641 7755 3642 7756
3642 7759 3644 7760 3645 7763 3648 7764
3648 7765 3654 7766 3654 7720 3638 7743
3633 7758
TIME...MOT...LOC 1920Z 243DEG 31KT 3642 7756
44Special weather statement, Apr 22, 3:24 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
324 PM EDT SAT APR 22 2017
VAZ065-066-222015-
Mecklenburg-Lunenburg-
324 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...
At 324 PM EDT, a strong thunderstorm was located near Boydton, or
near Chase City, moving east at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
South Hill, Chase City, Kenbridge, La Crosse, Boydton, Dundas, Bacons
Fork, Gary, Wilburn, Spanish Grove, Gills Corner, Finchley, North
View, Skipwith, Forksville, Lafoon Corner, Fairview, Rogers Corner,
Oral Oaks and Baskerville.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3683 7854 3698 7801 3671 7803 3661 7855
3675 7861
TIME...MOT...LOC 1924Z 250DEG 31KT 3671 7849
ButnerSpecial weather statement, Apr 22, 3:26 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
326 PM EDT SAT APR 22 2017
NCZ016-017-102-222000-
Eastern Currituck-Camden-Western Currituck-
326 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN AND NORTHEASTERN
CURRITUCK COUNTIES...
At 326 PM EDT, a strong thunderstorm was located near Camden, moving
northeast at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Currituck, Camden, Indiantown, Moyock, Knotts Island, Corolla,
Belcross, Snowden, Gregory, Barco, Coinjock, Waterlily, Spences
Corner, Sligo, Lambs Corner, Shawboro and Maple.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3630 7617 3630 7620 3631 7620 3632 7618
3633 7622 3634 7621 3635 7623 3637 7623
3637 7624 3641 7627 3655 7605 3655 7587
3635 7581 3632 7600 3633 7602 3632 7602
3632 7603 3629 7616
TIME...MOT...LOC 1926Z 243DEG 30KT 3637 7617
44Special weather statement, Apr 22, 3:37 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
337 PM EDT SAT APR 22 2017
VAZ060-066-067-222015-
Lunenburg-Nottoway-Prince Edward-
337 PM EDT SAT APR 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRINCE
EDWARD...LUNENBURG AND SOUTHWESTERN NOTTOWAY COUNTIES...
At 336 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Keysville to near Wylliesburg.
Movement was east at 25 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms.
Locations impacted include...
Blackstone, Victoria, Kenbridge, Lunenburg, Kells Corner, Rehoboth,
Irby, Wilburn, Briery, Arvins Store, Murdocks, Nutbush, The Falls,
Plantersville, Blevins Corner, Pleasant Grove, Meherrin, Oral Oaks,
Rubermount and Gary.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3712 7850 3711 7799 3682 7811 3682 7829
3685 7833 3684 7835 3686 7837 3685 7842
3687 7843 3687 7846 3689 7849 3690 7849
3708 7844 3709 7846 3709 7848
TIME...MOT...LOC 1936Z 268DEG 24KT 3707 7845 3684 7855
ButnerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:14 PM EDT | Tornado Warning | AKQ | Northumberland, Westmoreland | 16 min |
| Apr 21, 8:27 PM EDT | Special Weather Statement | AKQ | James City, King and Queen, New Kent | 48 min |
| Apr 21, 8:32 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Richmond | 28 min |
| Apr 21, 9:13 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Northampton | 47 min |
| Apr 21, 9:23 PM EDT | Special Weather Statement | AKQ | Accomack | 37 min |
| Apr 21, 9:55 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Apr 22, 4:25 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| Apr 22, 2:23 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Petersburg | 37 min |
| Apr 22, 2:47 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Apr 22, 2:57 PM EDT | Tornado Warning | AKQ | Mecklenburg | 33 min |
| Apr 22, 3:24 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 51 min |
| Apr 22, 3:31 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 29 min |
| Apr 22, 3:37 PM EDT | Special Weather Statement | AKQ | Lunenburg | 38 min |
| Apr 22, 3:44 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 46 min |
| Apr 22, 3:48 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 27 min |
| Apr 22, 3:50 PM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 25 min |
| Apr 22, 3:57 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 19 min |
| Apr 22, 4:05 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 25 min |
| Apr 22, 4:06 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 24 min |
| Apr 22, 4:22 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 23 min |
| Apr 22, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Suffolk | 30 min |
| Apr 22, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 24 min |
| Apr 22, 4:55 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 50 min |
| Apr 22, 5:30 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 30 min |
Nearby
Tornado Warnings in Virginia, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.